Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 79, NWS Memphis, TN

August 7, 2013Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this flash flood warning at Aug 7, 2013, 10:13 PM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 10:13 PM CDT (03:13 UTC)
Expired
Aug 8, 2013, 1:45 AM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

The radar

The Ft Campbell radar (KHPX), 135 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WGUS54 KMEG 080313
FFWMEG
TNC017-039-077-080445-
/O.NEW.KMEG.FF.W.0079.130808T0313Z-130808T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1145 PM CDT

* AT 1013 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 5 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL 
  PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 90       
  MINUTES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATCHEZ
  TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BEAR CREEK AT OLD LEXINGTON ROAD...BLUNT ROAD AT RUSHING
CREEK...BUCKNER BRANCH AT BIBLE HILL ROAD...BUCKNER BRANCH AT
NORTHWOOD STREET...CHEROKEE HEIGHTS ROAD AT OAK PARK DRIVE...CONCORD
ROAD NEAR OLD 69...ELIZABETH STREET...FAIRGROUND ROAD...HOG CREEK AT
HAYNES ROAD AND HARTLEY CEMETERY ROAD...LARGO ROAD...LASTER BRANCH AT
CONCORD ROAD...MILLS BRANCH AT HARTLEY CEMETERY ROAD...MILLS BRANCH
AT HOG CREEK ROAD...MT CARMEL ROAD AT ELKINS BRANCH...PERRYVILLE
MARIANA ROAD...RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...ROCKY BRANCH
AT BIBLE HILL ROAD...RUSHING CREEK AT LARGO ROAD...SULFUR FORK AT
BIBLE HILL ROAD AND W O BAKER ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3551 8842 3589 8828 3589 8821 3585 8820
      3585 8805 3584 8802 3582 8802 3581 8796
      3571 8803 3568 8801 3560 8802 3552 8797

$$
1 follow-up statement
650 
WGUS54 KMEG 080433
FFWMEG
TNC017-039-077-080645-
/O.EXT.KMEG.FF.W.0079.000000T0000Z-130808T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 145 AM CDT

* AT 1133 PM CDT...3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE   
  PAST FOUR HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN         
  ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATCHEZ
  TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BEAR CREEK AT OLD LEXINGTON ROAD...BLUNT ROAD AT RUSHING
CREEK...BUCKNER BRANCH AT BIBLE HILL ROAD...BUCKNER BRANCH AT
NORTHWOOD STREET...CHEROKEE HEIGHTS ROAD AT OAK PARK DRIVE...CONCORD
ROAD NEAR OLD 69...ELIZABETH STREET...FAIRGROUND ROAD...HOG CREEK AT
HAYNES ROAD AND HARTLEY CEMETERY ROAD...LARGO ROAD...LASTER BRANCH AT
CONCORD ROAD...MILLS BRANCH AT HARTLEY CEMETERY ROAD...MILLS BRANCH
AT HOG CREEK ROAD...MT CARMEL ROAD AT ELKINS BRANCH...PERRYVILLE
MARIANA ROAD...RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...ROCKY BRANCH
AT BIBLE HILL ROAD...RUSHING CREEK AT LARGO ROAD...SULFUR FORK AT
BIBLE HILL ROAD AND W O BAKER ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3551 8842 3589 8828 3589 8821 3585 8820
      3585 8805 3584 8802 3582 8802 3581 8796
      3571 8803 3568 8801 3560 8802 3552 8797

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 7:40 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 7, 7:40 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT WED AUG 7 2013

.UPDATE...

DIFFICULT TO GET A HANDLE ON EXACTLY WHERE ANY SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS EVENING WITH MANY OF THE MODELS
BEING POOR IN HANDLING THE CURRENT SITUATION. A WEAK WARM EXTENDS
FROM NORTHEAST AR INTO SOUTHWEST TN AT EARLY EVENING. A FEW
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE TN RIVER IN
WEST TN JUST NORTH OF THIS FRONT. THE HIGH RESOLUTION RAPID
REFRESH MODEL SEEMS TO BE DOING THE BEST JOB...AND THIS MODEL
INDICATE FURTHER DEVELOPMENT THIS EVENING NORTH OF THE FRONT
ACROSS PORTIONS OF NORTHEAST AR...THE MO BOOTHEEL...AND PORTIONS
OF WEST TN. UPDATED TO REMOVE MENTION OF RAIN THIS EVENING SOUTH
OF THIS AREA. ALSO ADJUSTED THE SKY COVER A LITTLE FOR THIS
EVENING...OTHERWISE LITTLE CHANGE MADE TO THE EARLIER FORECAST.

JCL

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT WED AUG 7 2013/

THE OUTFLOW BOUNDARY GENERATED FROM THIS MORNINGS MCS CONTINUES TO
PUSH ACROSS NORTHERN MISSISSIPPI. SCATTERED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ALONG AND IN ADVANCE OF THE BOUNDARY AND WILL
CONTINUE TO PUSH ACROSS THE REMAINDER OF NORTH MISSISSIPPI OVER
THE NEXT COUPLE OF HOURS. THESE STORMS COULD BE STRONG WITH GUSTY
WINDS AND HEAVY RAIN. THE BOUNDARY HAS LIMITED HIGH TEMPS ACROSS
THE DELTA THOUGH THE SOUTHERN MOST COUNTIES...FROM TALLAHATCHIE TO
MONROE...HAVE WARMED INTO THE MID 90S WITH HEAT INDEX VALUES
FLIRTING WITH 105 DEGREES. THE REMNANTS OF THE COLD POOL HAVE
RESULTED IN A RELATIVELY NICE DAY ACROSS MUCH OF EASTERN AR...THE
MO BOOTHEEL AND WEST TENNESSEE WHERE TEMPS ARE MOSTLY IN THE 80S
TO AROUND 90. THE AIRMASS STILL QUITE STABLE AND PRECIP FREE.

TONIGHT...LOOKING AT A FAIRLY QUIET EVENING GIVEN THE WORKED OVER
AIRMASS IN PLACE. WENT WITH A 20 POP OVER MOST OF THE AREA AND A
30 POP OVER NE ARKANSAS WHERE THE HRRR IS HINTING AT SOME
DEVELOPMENT BEFORE MIDNIGHT. LOOKING AT ANOTHER POTENTIAL MCS
SCENARIO LATER TONIGHT AS THE LOW LEVEL JET REDEVELOPS OVER
EASTERN OK AND WESTERN AR AND IMPINGES UPON THE WEAK STATIONARY
FRONT ACROSS THE AREA. THIS FRONT HAS BEEN HAVING TROUBLE LIFTING
NORTH OVER THE LAST COUPLE OF DAYS THANKS TO THE RECENT MCS
ACTIVITY AND ASSOCD COLD POOLS. AN AREA OF SHOWERS AND
THUNDERSTORMS SHOULD BLOSSOM OVER SRN MISSOURI AFTER MIDNIGHT AND
THEN HEAD ESE AND SKIRT THE NORTHERN TIER OF THE MIDSOUTH BY
MORNING. POPS WILL DECREASE SHARPLY TOWARD SOUTHERN AREAS OF THE
MIDSOUTH. ANOTHER MILD NIGHT ON TAP WITH LOWS IN THE MID 70S.

THURSDAY...EXPECT THE MCS TO SKIRT THE NORTHERN TIER AND WEAKEN AS
IT SPREADS EAST. BEST CHANCE WILL BE ACROSS NORTHERN AND EASTERN
SECTION WITH LESSER CHANCES TOWARD THE SOUTHWEST. MEX GUIDANCE
CONTINUES TO BE VERY WARM AND WENT CLOSER TO THE COOLER MET
GUIDANCE. EXPECT THAT ANOTHER OUTFLOW BOUNDARY MAY PUSH SOUTH WHICH
WILL HELP KEEP A LID ON TEMPS. AREAS SOUTHWEST OF MEMPHIS ARE
LIKELY TO GET THE WARMEST AND COULD FLIRT WITH HEAT ADVISORY
CRITERIA.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...PATTERN REMAINS SIMILAR
WITH A BROAD UPPER RIDGE ACROSS THE SOUTHERN U.S AND A WEAK
STATIONARY FRONT ACROSS SOUTHERN MISSOURI. EXPECT MCS DEVELOPMENT
ALONG THIS FRONT EACH NIGHT WITH THE BEST CHANCES OF PRECIP ALONG
THE NORTHERN TIER OF THE MIDSOUTH. CONTINUED TO PREFER THE COOLER
MET GUIDANCE THOUGH PARTS OF NORTH MISSISSIPPI AND EAST CENTRAL
ARKANSAS WILL FLIRT WITH HEAT ADVISORY CRITERIA ON FRIDAY.

SATURDAY THROUGH SUNDAY...CONFIDENCE STARTING TO WANE AT THIS
POINT. UPPER RIDGE REMAINS ACROSS THE SOUTHERN U.S. WHILE THE WEAK
BOUNDARY TRIES TO SLIP SOUTH INTO THE MIDSOUTH BUT REALLY DOES
NOT MOVE MUCH. CHANCES FOR SHOWERS AND THUNDERSTORMS EXPECTED ACROSS
THE REGION. MEX STILL TOO WARM.

MONDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS INDICATE THAT AN
UPPER TROF WILL DEVELOP OVER THE EASTERN U.S. EARLY NEXT WEEK. THE
GFS IS NOT AS DEEP WITH THE TROF WHICH REESTABLISHES NORTHWEST
FLOW ACROSS THE REGION AND KEEPS THE SURFACE BOUNDARY IN THE AREA
RESULTING IN A RENEWED MCS PATTERN. THE ECMWF HAS A DEEPER TROF
AND ACTUALLY PUSHES THE FRONT SOUTH...SHUTTING OFF PRECIP
CHANCES. FOR NOW JUST WENT WITH A COMPROMISE OF 20 POPS AND
SLIGHTLY COOLER THAN NORMAL TEMPS.

SJM

&&

.AVIATION...

00Z TAF CYCLE

VFR CONDITIONS EXPECTED AT ALL THE TAF SITES OUTSIDE OF TEMPO
LIGHT FOG/MVFR VISIBILITIES NEAR SUNRISE AT MKL...JBR AND TUP.
BIGGER CHALLENGE WILL BE THE EXTENT OF THE NEXT FUTURE ROUND OF
CONVECTION CROSSING SOUTHERN MISSOURI. FOR NOW THE GREATEST IMPACT
WILL BE AT JBR AND MKL...WHILE MEM AND TUP SHOULD STAY JUST FAR
ENOUGH SOUTH. CONFIDENCE THOUGH...IS NOT HIGH ENOUGH TO PLACE
THUNDERSTORMS ON STATION AT JBR AND MKL...SO WENT WITH TEMPO
MIDDAY SHOWERS...BECOMING VCTS LATE. WINDS WILL EITHER REMAIN
LIGHT AND VARIABLE OR FROM THE SOUTH AND SOUTHEAST
TONIGHT...INCREASING SLIGHTLY FROM THE SOUTH THURSDAY.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  93  78  94 /  30  30  10  30
MKL  73  88  74  91 /  50  60  30  40
JBR  75  90  75  92 /  50  40  30  40
TUP  75  93  75  93 /  20  40  10  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 7, 3:28 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT WED AUG 7 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
328 PM CDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER SOUTHERN
MISSOURI LATER TONIGHT AND MOVE INTO NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE BY MORNING. A FEW STRONG
STORMS WILL BE POSSIBLE WITH STRONG GUSTY WINDS AND HEAVY RAINFALL
WITH LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND PARTS OF WEST
TENNESSEE THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE WITH
STRONG GUSTY WINDS AND HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING.

HEAT INDEX READINGS AROUND 105 DEGREES WILL BE POSSIBLE DURING
THE AFTERNOON HOURS FROM THURSDAY INTO FRIDAY ACROSS EAST CENTRAL
ARKANSAS...PORTIONS OF SOUTHWEST TENNESSEE...AND PORTIONS OF NORTH
MISSISSIPPI. A HEAT ADVISORY MAY BE NEEDED FOR THESE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE
RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE OFFICE IN MEMPHIS.

SJM

In the hours before

Special weather statement, Aug 7, 4:19 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT WED AUG 7 2013

MSZ016-017-072200-
LEE MS-ITAWAMBA MS-
419 PM CDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...

  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF EVERGREEN AT 419 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN ITAWAMBA AND LEE COUNTIES...INCLUDING LOCATIONS NEAR
FULTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BAY SPRINGS LAKE.

&&

LAT...LON 3430 8817 3418 8818 3408 8820 3409 8863
      3436 8858 3438 8816 3431 8816
TIME...MOT...LOC 2119Z 256DEG 13KT 3425 8849
Special weather statement, Aug 7, 8:03 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
803 PM CDT WED AUG 7 2013

TNZ054-055-080145-
DECATUR TN-HENDERSON TN-
803 PM CDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  CENTRAL DECATUR COUNTY IN TENNESSEE...
  EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER DARDEN AT 803 PM CDT...MOVING EAST AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DECATUR AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR
NATCHEZ TRACE STATE FOREST...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK LAKE.

&&

LAT...LON 3551 8832 3574 8836 3578 8798 3576 8799
      3572 8803 3568 8801 3566 8801 3564 8802
      3560 8802 3553 8798
TIME...MOT...LOC 0103Z 266DEG 7KT 3565 8820
Special weather statement, Aug 7, 8:22 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT WED AUG 7 2013

TNZ021-054-055-080215-
CARROLL TN-DECATUR TN-HENDERSON TN-
822 PM CDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES NORTHEAST OF NATCHEZ TRACE STATE
PARK AT 823 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING
LOCATIONS NEAR NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3576 8799 3571 8803 3568 8834 3592 8825
      3592 8821 3588 8821 3585 8820 3585 8805
      3584 8802 3582 8802 3582 8797 3581 8796
TIME...MOT...LOC 0123Z 273DEG 9KT 3584 8814
Special weather statement, Aug 7, 8:39 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
839 PM CDT WED AUG 7 2013

TNZ054-055-080215-
DECATUR TN-HENDERSON TN-
839 PM CDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  CENTRAL DECATUR COUNTY IN TENNESSEE...
  CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTH OF DARDEN AT 839 PM CDT...
MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK LAKE.

&&

LAT...LON 3551 8842 3571 8836 3574 8802 3571 8803
      3568 8801 3566 8801 3564 8802 3560 8802
      3552 8797
TIME...MOT...LOC 0139Z 291DEG 8KT 3559 8824

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:03 PM CDTSpecial Weather StatementMEGDecatur42 min
Aug 7, 8:18 PM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson117 min
Aug 7, 8:22 PM CDTSpecial Weather StatementMEGDecatur53 min
Aug 7, 8:39 PM CDTSpecial Weather StatementMEGDecatur36 min
Aug 8, 11:11 AM CDTHeat AdvisoryMEGShelby16 hr

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.